Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Indianapolis, IN

June 27, 2021Carroll County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 27, 2021, 6:48 PM EDT for Carroll County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 6:48 PM EDT (22:48 UTC)
Expired
Jun 27, 2021, 7:15 PM EDT
In force
27 min
Issued by
NWS Indianapolis, IN

County Carroll County, IN

The radar

The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
194 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

206 
WWUS83 KIND 272248
SPSIND

Special Weather Statement
National Weather Service Indianapolis IN
648 PM EDT Sun Jun 27 2021

INZ021-030-031-272315-
Howard-Clinton-Carroll-
648 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...NORTH CENTRAL CLINTON
AND NORTHWESTERN HOWARD COUNTIES...

At 648 PM EDT, a strong thunderstorm was located 8 miles southeast of
Delphi, or 15 miles north of Frankfort, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Flora, Rossville, Camden and Burlington. 

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4068 8637 4056 8637 4056 8623 4036 8655
      4046 8670 4051 8669 4069 8652 4069 8638
TIME...MOT...LOC 2248Z 228DEG 19KT 4051 8654 

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 4:31 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 27, 4:31 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
431 PM EDT Sun Jun 27 2021

...Updated Aviation Discussion...

.Short Term...(This evening through Monday night)
Issued at 259 PM EDT Sun Jun 27 2021

Widely scattered thunderstorms have developed across much of central
Indiana this afternoon, and expect this activity to continue and
perhaps expand/intensify a bit through late afternoon. Activity
should decrease significantly overnight, with most guidance keeping
the bulk of the overnight convection northwest nearest the boundary
and the upper level support in ongoing broad southwest flow aloft.

Bulk shear is minimal across the area this afternoon, confined to a
narrow corridor near the front, so aside from any quick pulse
storms, severe threat is minimal.

Monday looks to be mostly a rinse and repeat of today, although with
the upper trough finally beginning to make some eastward progress,
more activity may stick around into the overnight hours tomorrow
night. Weak shear will again limit any severe threat to pulse storms
at most.

High precipitable water values and seasonably high freezing levels
will continue to combine to produce high precipitation efficiency
and an attendant heavy rain/isolated flood threat along with the
pulse severe threat.

Blend temperatures looked a bit warm tomorrow given temps in recent
days and little change in airmass, but blend is near persistence on
the overnights which is reasonable until frontal passage.

&&

.Long Term...(Tuesday through Sunday)
Issued at 259 PM EDT Sun Jun 27 2021

An upper trough will gradually dig into the area mid to late week.
This will allow the front to gradually move through central Indiana
during that period. This will result in a continuation of PoPs
during the week.

The highest PoPs look to be in the Wednesday and Thursday time
frame, with the surface front in the area. Will go likely or higher
PoPs during this time all areas. Tuesday remains a little in
question on how high to go with PoPs as an upper high might hang on
enough to keep chances down.

High precipitable water values through at least mid-week will keep
the threat for locally heavy rain around. Moisture decreases some by
later Thursday into Friday as the front exits to the south and the
upper trough digs in.

Models continue to differ on the evolution of the upper pattern for
the end of the week into the weekend, especially where an upper low
will develop. There is no clear trend at the moment, so confidence
in PoPs this weekend is very low. Will keep some low PoPs going to
account for solutions with the upper low across the area.

Temperatures will cool to below normal values by late week into the
weekend as the warm and humid airmass is pushed out of the area.

&&

.Aviation...(18Z TAF Issuance)
Issued at 430 PM EDT Sun Jun 27 2021

UPDATE:

Scattered thunderstorms to continue over the next 4-6 hours. Lull in
TS likely over the next hour at KIND (2030-2130Z). Within any
thunderstorm, winds could gusts between 30-40kts with low
visibilities for short periods of time.

Winds will lighten for a brief period after thunderstorm passage,
otherwise, sustained winds out of the SW around 10-12kts with gusts
up to 20kts.

IMPACTS:

* Scattered thunderstorms this afternoon into the evening.

* Southwest winds 10-12KT gusting to 21KT through early evening.

DISCUSSION: Broad southwest flow continues across the area, with a
warm and unstable airmass in place. Scattered thunderstorms are
beginning to develop, and will be a threat at all sites through at
least the evening hours. Will carry VCTS with a lack of organization
to convection increasing uncertainty about timing and duration of
impacts at any one site.

Winds will also be gusty out of the southwest around 20+KT through
the evening hours before weakening overnight.

Conditions will be primarily VFR, with brief MVFR conditions
possible in storms.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short Term...Nield
Long Term...50
Aviation...Updike/Nield
Hazardous weather outlook, Jun 27, 3:27 PM EDT, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
327 PM EDT Sun Jun 27 2021

INZ021-028>031-035>049-051>057-060>065-067>072-281930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
327 PM EDT Sun Jun 27 2021

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms can be expected, primarily through the
evening hours, although a few storms may linger overnight. Isolated
strong to severe storms cannot be entirely ruled out through this
evening, with damaging winds, heavy rain, and localized flooding the
primary threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Periodic chances for showers and thunderstorms will continue through
the week. Storms will produce heavy rainfall and may be strong at
times with gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Jun 27, 3:45 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
345 PM EDT Sun Jun 27 2021

INZ037-039-046>048-272015-
Hendricks-Boone-Hancock-Hamilton-Marion-
345 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HANCOCK...
NORTHEASTERN HENDRICKS...MARION...SOUTHEASTERN BOONE AND SOUTHERN
HAMILTON COUNTIES...

At 345 PM EDT, a strong thunderstorm was located over Speedway, or
near Indianapolis, moving northeast at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Indianapolis, Carmel, Fishers, Noblesville, Lawrence, Brownsburg,
Beech Grove, Zionsville, Speedway, Westfield, Avon, Cumberland,
McCordsville, Fortville, Sheridan, Meridian Hills, Warren Park,
Clermont, Rocky Ripple and Williams Creek.

This includes the following highways...
 Interstate 65 between mile markers 106 and 129.
 Interstate 69 between mile markers 200 and 213.
 Interstate 70 between mile markers 72 and 96.
 Interstate 74 between mile markers 66 and 73.

LAT...LON 3999 8586 3994 8586 3995 8576 3993 8572
      3964 8619 3981 8644 4013 8623
TIME...MOT...LOC 1945Z 220DEG 36KT 3978 8620

AU/JN
Special weather statement, Jun 27, 4:01 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
401 PM EDT Sun Jun 27 2021

INZ047-048-055-056-272030-
Johnson-Shelby-Hancock-Marion-
401 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY...HANCOCK...
NORTHEASTERN JOHNSON AND SOUTHEASTERN MARION COUNTIES...

At 401 PM EDT, a strong thunderstorm was located 7 miles east of
Greenwood, or 11 miles northwest of Shelbyville, moving northeast at
40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Indianapolis, Shelbyville, Greenwood, Franklin, Greenfield, Beech
Grove, Southport, New Whiteland, Cumberland, Whiteland, New
Palestine, Morristown, Fairland, Spring Lake and Boggstown.

This includes the following highways...
 Interstate 65 between mile markers 91 and 105.
 Interstate 70 between mile markers 97 and 110.
 Interstate 74 between mile markers 93 and 114.

LAT...LON 3947 8613 3968 8612 3994 8571 3979 8563
      3955 8563
TIME...MOT...LOC 2001Z 245DEG 37KT 3961 8598

AU/CP
Special weather statement, Jun 27, 4:26 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
426 PM EDT Sun Jun 27 2021

INZ051-052-272100-
Clay-Vigo-
426 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN VIGO AND NORTHWESTERN
CLAY COUNTIES...

At 425 PM EDT, a strong thunderstorm was located near Terre Haute,
moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Terre Haute, Brazil, Seelyville, Staunton, Riley, Fontanet, North
Terre Haute and Indiana State University.

This includes Interstate 70 between mile markers 6 and 21.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3961 8734 3961 8731 3950 8709 3929 8731
      3938 8746
TIME...MOT...LOC 2025Z 211DEG 25KT 3938 8735

CP
Special weather statement, Jun 27, 4:32 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
432 PM EDT Sun Jun 27 2021

INZ056-057-065-272115-
Rush-Decatur-Shelby-
432 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT SHELBY...SOUTHWESTERN RUSH AND
NORTHWESTERN DECATUR COUNTIES...

At 431 PM EDT, a strong thunderstorm was located over Shelbyville,
moving east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Shelbyville, Rushville, St. Paul, Fairland, Milroy, Marietta,
Manilla, Waldron, Sandusky, Moscow and Arlington.

This includes the following highways...
 Interstate 65 near mile marker 83.
 Interstate 74 between mile markers 107 and 128.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3940 8595 3961 8590 3970 8541 3941 8541
TIME...MOT...LOC 2031Z 258DEG 27KT 3949 8577

CP
Special weather statement, Jun 27, 6:20 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
620 PM EDT Sun Jun 27 2021

INZ021-029-030-272245-
Clinton-Tippecanoe-Carroll-
620 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CARROLL...EAST
CENTRAL TIPPECANOE AND NORTHWESTERN CLINTON COUNTIES...

At 620 PM EDT, a strong thunderstorm was located 9 miles east of
Lafayette, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Flora, Rossville, Dayton and Mulberry.

This includes Interstate 65 between mile markers 158 and 170.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4060 8660 4043 8639 4024 8669 4035 8684
TIME...MOT...LOC 2220Z 224DEG 25KT 4038 8669

CP
Special weather statement, Jun 27, 6:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
648 PM EDT Sun Jun 27 2021

INZ021-030-031-272315-
Howard-Clinton-Carroll-
648 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...NORTH CENTRAL CLINTON
AND NORTHWESTERN HOWARD COUNTIES...

At 648 PM EDT, a strong thunderstorm was located 8 miles southeast of
Delphi, or 15 miles north of Frankfort, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Flora, Rossville, Camden and Burlington.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4068 8637 4056 8637 4056 8623 4036 8655
      4046 8670 4051 8669 4069 8652 4069 8638
TIME...MOT...LOC 2248Z 228DEG 19KT 4051 8654

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:21 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Vermillion, Warren24 min
Jun 26, 8:42 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Warren48 min
Jun 26, 9:13 PM EDTSpecial Weather StatementINDCarroll32 min
Jun 26, 9:37 PM EDTSpecial Weather StatementINDHoward23 min
Jun 26, 9:56 PM EDTSpecial Weather StatementINDMontgomery34 min
Jun 26, 10:43 PM EDTSpecial Weather StatementINDClinton32 min
Jun 26, 11:15 PM EDTSpecial Weather StatementINDBoone30 min
Jun 27, 2:51 PM EDTSpecial Weather StatementINDMorgan24 min
Jun 27, 3:17 PM EDTSpecial Weather StatementINDHendricks, Marion, Morgan28 min
Jun 27, 3:45 PM EDTSpecial Weather StatementINDMarion30 min
Jun 27, 4:01 PM EDTSpecial Weather StatementINDHancock, Johnson, Shelby29 min
Jun 27, 4:26 PM EDTSpecial Weather StatementINDVigo34 min
Jun 27, 4:32 PM EDTSpecial Weather StatementINDRush, Shelby43 min
Jun 27, 4:53 PM EDTSevere Thunderstorm WarningINDRush37 min
Jun 27, 6:20 PM EDTSpecial Weather StatementINDClinton25 min
Jun 27, 7:20 PM EDTSpecial Weather StatementINDTippecanoe25 min
Jun 27, 7:46 PM EDTSpecial Weather StatementINDCarroll, Tippecanoe29 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.